Alert archive / West Virginia / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 228, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Jun 19, 2025, 1:47 PM EDT for 9 counties in West Virginia; Washington County, Ohio. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 19, 2025, 1:47 PM EDT (17:47 UTC)
- Expired
- Jun 19, 2025, 2:30 PM EDT
- In force
- 43 min
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Washington County, OH, Calhoun County, WV, Doddridge County, WV, Jackson County, WV, Pleasants County, WV, Ritchie County, WV, Roane County, WV, Tyler County, WV, Wirt County, WV, Wood County, WV
The radar
The Charleston,WV radar (KRLX), 101 km from the middle of the area, began a volume at 17:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 5.8 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 16 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 649 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 140 m²/s²
- 0-3 km storm-relative helicity
- 135 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 9:53 AM EDT, 3 hours 54 minutes earlier.
Area forecast discussion, Jun 19, 9:53 AM EDT, 3 hours 54 minutes before
AREA FORECAST DISCUSSION National Weather Service Charleston WV 953 AM EDT Thu Jun 19 2025 .SYNOPSIS... Showers and storms will continue, as a strong cold front crosses east this afternoon, increasing the potential for severe weather. Drier Friday into the weekend. && .NEAR TERM /THROUGH TONIGHT/... As of 930 AM Thursday... Trimmed categorical PoPs back to isolated/scattered coverage this morning to better represent current conditions with the best coverage along a prefrontal trough at this hour. Expect this feature to largely clear the forecast area before we can realize any significant instability. The main focus for the best coverage showers and storms today will this afternoon along the cold front, currently draped from from roughly PAH to CLE. As of 627 AM Thursday... Showers and thunderstorms will continue to develop as a cold front crosses the area today. Previous forecast remains on track. As of 225 AM Thursday... A cold front will cross the area from west to east this afternoon and evening. Ahead of the front, very humid airmass and unstable conditions will promote heavy showers and thunderstorms. Latest CAMs suggest showers and storms firing up along and east of the OH River as early as 9-10 AM Thursday morning. The front arrives at the peak afternoon heating hours. With deep layered shear up to 40 knots, expect these showers to move faster than previous days, enough to prevent flash flooding. However, some soils are already saturated and training of cells may produce flooding problems. WPC highlights northern WV under a Slight risk for excessive rainfall, while the rest of the area remains under marginal risk. In addition, some storms could be strong to severe with damaging winds being the main threat. The cold front exits this evening with lingering rain showers ending over the eastern mountains tonight. A surface high pressure builds behind the front to provide drier weather conditions tonight. Areas of dense fog may develop overnight under clear skies and near calm flow, mainly over areas that received rainfall, and over areas where the lower atmosphere manages to decouple. Abundant cloudiness and cooling showers will keep afternoon temperatures into the lower 80s across the lowlands, ranging into the upper 60s higher elevations. Fresher airmass behind the front will provide near normal lows tonight, generally in the upper 50s across the lowlands, ranging into the lower 50s northeast mountains. && .SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/... As of 310 AM Thursday... Key Points: * Drier as high pressure builds late this week. * Temperatures become hotter this weekend. Quieter weather finally returns as high pressure and an upper level ridge build into the area behind the front on Friday. Drier conditions then persist as upper ridging slides north and east, becoming centered over the middle Ohio Valley this weekend. The work week closes out on a seasonably warm note, then temperatures become hot this weekend. Highs on Saturday are expected to range from mid 70s to upper 80s over the higher terrain, and upper 80s to low 90s in the lowlands. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... As of 310 AM Thursday... Key Points: * A heat wave is expected from Sunday through mid week. * Afternoon showers and storms possible towards mid week. An upper level ridge of high pressure remains centered directly overhead through the weekend and into the first part of the work week. Temperatures are expected to trend hotter beneath this ridge, with enough humidity present to propel heat indices into the triple digits across much of the lowlands each afternoon. The heat is likely to impact heat-sensitive individuals, as well as anyone exposed to the sun for longer periods of time. A west to east oriented front sprawls across the Great Lakes and northeastern states while ridging persists over the CWA through mid week; however, moisture transported into the area may allow isolated afternoon showers and storms to reemerge Tuesday or Wednesday. && .AVIATION /14Z THURSDAY THROUGH MONDAY/... As of 627 AM Thursday... Guidance suggests showers and thunderstorms developing along and east of the OH River late this morning, in response of a crossing cold front. Periods of IFR conditions under moderate to heavy downpours will be possible. A cold front arrives to the OH River roughly by noon, and then pushes east through this evening. Scattered showers and thunderstorms are expected to develop ahead of the front, under an unstable and juicy environment. VFR conditions will prevail outside showers and storms. Brief periods of IFR visibility will be possible under heavier showers or storms. Gusty winds up to 22 knots will accompany the heavier storms. Light S-SW winds will become gusty by mid morning. Stronger wind gusts can be expected nearby heavier thunderstorms. Winds should pick up a little behind the cold front. Winds will become light and variable later tonight, or even calm where the atmosphere manages to decouple. IFR/LIFR conditions under dense fog or low stratus is anticipated overnight tonight into Friday morning. FORECAST CONFIDENCE: Medium. ALTERNATE SCENARIOS: Timing and intensity of showers/storms today may vary from forecast. Fog development may be more widespread than anticipated. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. UTC 1HRLY 14 15 16 17 18 19 20 21 22 23 00 01 EDT 1HRLY 10 11 12 13 14 15 16 17 18 19 20 21 CRW CONSISTENCY H H H H M M H H H H M M HTS CONSISTENCY M M M H H H H H H H H H BKW CONSISTENCY H H H H H H H H H H H M EKN CONSISTENCY H H H H H H M M M M M M PKB CONSISTENCY M M M M M H H H H H H H CKB CONSISTENCY M H H H H M M M M M H M AFTER 12Z FRIDAY... && .RLX WATCHES/WARNINGS/ADVISORIES... WV...None. OH...None. KY...None. VA...None. && SYNOPSIS...ARJ/20 NEAR TERM...ARJ/JP SHORT TERM...20 LONG TERM...20 AVIATION...ARJ
Hazardous weather outlook, Jun 19, 3:41 AM EDT, 10 hours 6 minutes before
Hazardous Weather Outlook National Weather Service Charleston WV 341 AM EDT Thu Jun 19 2025 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>034-039-040-515-517-519-521-200830- Greenup-Carter-Boyd-Lawrence-Perry-Morgan-Athens-Washington- Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Dickenson-Buchanan-Wayne- Cabell-Mason-Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam-Kanawha- Roane-Wirt-Calhoun-Ritchie-Doddridge-Mingo-Logan-Boone-Clay-Braxton- Gilmer-Lewis-Harrison-Taylor-McDowell-Wyoming-Upshur-Barbour- Northwest Raleigh-Northwest Fayette-Northwest Nicholas- Northwest Webster- 341 AM EDT Thu Jun 19 2025 This Hazardous Weather Outlook is for northeast Kentucky, southeast Ohio, southwest Virginia and much of West Virginia. .DAY ONE...Today and Tonight. Isolated severe thunderstorms are possible ahead of and along a front. Damaging winds and localized flooding are the main concerns for today. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Heat indices may rise above 100 degrees each afternoon from Sunday through the middle of next week. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports. WVZ516-518-520-522>526-200830- Southeast Raleigh-Southeast Fayette-Southeast Nicholas- Southeast Webster-Northwest Pocahontas-Southeast Pocahontas- Northwest Randolph-Southeast Randolph- 341 AM EDT Thu Jun 19 2025 This Hazardous Weather Outlook is for portions of northeast and southeast West Virginia. .DAY ONE...Today and Tonight. Isolated to scattered severe thunderstorms are possible ahead of and along a front. Damaging winds and localized flooding are the main concerns for today. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports.
The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 11:30 PM EDT | Special Weather Statement | RLX | Wood | 30 min |
| Jun 18, 11:59 PM EDT | Special Weather Statement | RLX | Pleasants, Tyler, Wood | 31 min |
| Jun 19, 12:02 AM EDT | Special Weather Statement | RLX | Cabell, Wayne | 28 min |
| Jun 19, 12:30 AM EDT | Special Weather Statement | RLX | Cabell, Lincoln, Putnam | 30 min |
| Jun 19, 1:57 PM EDT | Special Weather Statement | RLX | Cabell, Lincoln, Mason, Putnam, Wayne | 63 min |
| Jun 19, 2:26 PM EDT | Severe Thunderstorm Warning | RLX | Cabell, Jackson, Kanawha, Mason, Putnam, Roane | 34 min |
| Jun 19, 2:55 PM EDT | Severe Thunderstorm Warning | RLX | Jackson, Kanawha, Putnam, Roane | 35 min |
| Jun 19, 2:58 PM EDT | Special Weather Statement | RLX | Lincoln, Putnam, Wayne | 62 min |
| Jun 19, 3:04 PM EDT | Severe Thunderstorm Warning | RLX | Cabell, Kanawha, Lincoln, Putnam | 41 min |
| Jun 19, 3:27 PM EDT | Severe Thunderstorm Warning | RLX | Braxton, Calhoun, Clay, Gilmer, Roane | 33 min |
| Jun 19, 3:46 PM EDT | Special Weather Statement | RLX | Boone, Clay, Kanawha | 44 min |
| Jun 19, 4:00 PM EDT | Special Weather Statement | RLX | Braxton | 30 min |
| Jun 19, 4:27 PM EDT | Special Weather Statement | RLX | Randolph, Upshur | 33 min |
| Jun 19, 4:29 PM EDT | Flash Flood Warning | RLX | Lincoln, Wayne | 110 min |
| Jun 19, 4:29 PM EDT | Special Weather Statement | RLX | Wyoming | 31 min |
| Jun 19, 5:06 PM EDT | Special Weather Statement | RLX | Fayette | 24 min |
| Jun 18, 8:49 PM EDT | Special Weather Statement | RLX | Perry | 41 min |
| Jun 18, 9:06 PM EDT | Severe Thunderstorm Warning | RLX | Morgan, Perry | 24 min |
| Jun 18, 9:33 PM EDT | Special Weather Statement | RLX | Morgan, Perry | 27 min |
| Jun 18, 10:05 PM EDT | Severe Thunderstorm Warning | RLX | Athens, Gallia, Jackson, Meigs, Vinton | 40 min |
| Jun 18, 10:13 PM EDT | Special Weather Statement | RLX | Morgan | 32 min |
| Jun 18, 10:37 PM EDT | Special Weather Statement | RLX | Morgan, Perry | 23 min |
| Jun 18, 10:45 PM EDT | Special Weather Statement | RLX | Athens, Jackson, Meigs, Vinton | 45 min |
| Jun 18, 11:03 PM EDT | Special Weather Statement | RLX | Gallia, Lawrence | 27 min |
| Jun 18, 10:34 PM EDT | Special Weather Statement | RLX | Carter, Greenup | 26 min |
| Jun 18, 11:32 PM EDT | Special Weather Statement | RLX | Boyd, Carter, Lawrence | 28 min |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2025Severe Thunderstorm Warnings in Ohio, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.